Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 10, 2018, 11:24 PM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2018, 11:24 PM EST (04:24 UTC)
- Expired
- Feb 12, 2018, 10:01 AM EST
- In force
- 35 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
165 WHUS72 KKEY 110424 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1124 PM EST Sat Feb 10 2018 GMZ052>055-072>075-111000- /O.NEW.KKEY.SC.Y.0013.180211T0424Z-180211T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1124 PM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect for the coastal waters of the Florida Straits. * WINDS...Sustained east to southeast surface winds near 20 knots will prevail overnight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
6 follow-up statements
869 WHUS72 KKEY 110921 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 421 AM EST Sun Feb 11 2018 GMZ052>055-072>075-111600- /O.EXT.KKEY.SC.Y.0013.000000T0000Z-180211T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 421 AM EST Sun Feb 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast surface winds near 20 knots will prevail today. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
063 WHUS72 KKEY 111507 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1007 AM EST Sun Feb 11 2018 GMZ052>055-072>075-112315- /O.EXT.KKEY.SC.Y.0013.000000T0000Z-180212T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1007 AM EST Sun Feb 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...East to southeast winds near 20 knots will prevail for most of today. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
069 WHUS72 KKEY 112128 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 428 PM EST Sun Feb 11 2018 GMZ052>055-072>075-120530- /O.CON.KKEY.SC.Y.0013.000000T0000Z-180212T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 PM EST Sun Feb 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East to southeast winds near 20 knots will prevail for most of tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
946 WHUS72 KKEY 120331 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1031 PM EST Sun Feb 11 2018 GMZ052>055-072>075-121000- /O.CON.KKEY.SC.Y.0013.000000T0000Z-180212T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1031 PM EST Sun Feb 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...East to southeast winds near 20 knots will prevail for most of tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
981 WHUS72 KKEY 120912 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 412 AM EST Mon Feb 12 2018 GMZ052>055-072>075-121600- /O.EXT.KKEY.SC.Y.0013.000000T0000Z-180212T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 412 AM EST Mon Feb 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast surface winds near 20 knots will prevail today. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
342 WHUS72 KKEY 121501 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1001 AM EST Mon Feb 12 2018 GMZ052>055-072>075-121615- /O.CAN.KKEY.SC.Y.0013.000000T0000Z-180212T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1001 AM EST Mon Feb 12 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. However, a Small Craft Advisory may be required for the Straits of Florida tonight. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 10:39 PM EST, 45 minutes earlier.
Area forecast discussion, Feb 10, 10:39 PM EST, 45 minutes before
Area Forecast Discussion National Weather Service Key West FL 1039 PM EST Sat Feb 10 2018 .DISCUSSION... Currently - Deep layered is in place across the area, with a large Atlantic high extending a broad ridge across the Florida Peninsula and the Gulf of Mexico. Surface winds are moderate out of the east to east southeast. This is bringing in a warm and increasingly moist mixed layer. Temperatures remain in the mid 70s with dew points near 70. Ample dry air aloft along with some inhibition has kept shower activity non existent. Short Term Update - Ridging will remain in place across the Keys, keeping winds moderate out of the east to east southeast. Protected areas will see weaker winds due to some decoupling. Rain chances are expected to edge upwards a bit through the overnight hours as a pronounced lower level veering profile is expected to develop. This increased lower level lift will have to battle quite a bit of dry air through the lower levels. While showers have been absent across the local forecast area, there has been some deep convection migrating northwestward across central Cuba. For now will maintain slight chance pops through the overnight period. Expect overnight lows in the mid 70s with dew points creeping into the lower 70s. && .MARINE... High pressure extending southwestward across the Florida Peninsula and the Gulf of Mexico will maintain moderate to fresh breezes across Florida Keys waters. A small craft advisory remains in effect for the Florida Straits, while a caution is in place in Hawk Channel. && .AVIATION... VFR conditions will prevail at the island terminals. Surface winds will be out of the east to east southeast at 9 to 14 knots, with occasional gusts of 15 to 20 knots. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ052>055-072>075. && Public/Marine/Fire...11 Aviation/Nowcasts....Futterman Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 10, 5:32 AM EST, 17 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 532 AM EST Sat Feb 10 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-111100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 532 AM EST Sat Feb 10 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for the Straits of Florida today. A Small Craft Advisory may be required for the the Straits of Florida tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Small Craft Advisory may be required for the Straits of Florida Sunday through Tuesday. No hazardous weather is expected at this time for Tuesday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KN
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.